Volume 4, Issue 3, September 2018, Page: 61-68
Acute and Chronic Renal Diseases Associated with Different Drugs in Children
Sergey Postnikov, Chair of Clinical Pharmacology, Pirogov Russian National Research Medical University, Moscow, Russian Federation
Anna Gratzhianskaya, Chair of Clinical Pharmacology, Pirogov Russian National Research Medical University, Moscow, Russian Federation
Marya Kostyleva, Chair of Clinical Pharmacology, Pirogov Russian National Research Medical University, Moscow, Russian Federation
Aleksey Ermilin, Chair of Clinical Pharmacology, Pirogov Russian National Research Medical University, Moscow, Russian Federation
Received: Jun. 28, 2018;       Accepted: Aug. 19, 2018;       Published: Sep. 19, 2018
DOI: 10.11648/j.ajp.20180403.14      View  357      Downloads  27
Abstract
Drugs are common cause of renal damage - approximately 20% of out-patient and in-patient cases of acute renal failure are caused by drugs. The main reasons for this situation are the following: rapid growth of pharmaceutical market and therefore increased amount of drugs with known nephrotoxicity, aging of the population that is accompanied by the accumulation of such diseases like diabetes mellitus (DM), heart failure (HF), arterial hypertension (AH) following by the obligatory polypharmacy. On the other hand the achievements of contemporary medical science contribute to survivals of significant quantity of premature neonates with low and extremely low body weight. Thus the different types of pathological conditions like bronchopulmonary dysplasia (BPD), respiratory distress syndrome (RDS), sepsis, pneumonia, necrotic enterocolitis corresponding to such category of patients require aggressive treatment with off-label use. All factors listed above contribute to drug overload in the mentioned age-groups including drugs excreted by kidneys with possible damage of different renal structures and functions. The primary preventive measures could be the following: avoidance of the combination of drugs with known nephrotoxic effect, sufficient hydration and assessment of renal functioning using current biomarkers measuring before and in the progress of the treatment with potential nephrotoxic effect. It could be recommended the decreasing dose or interruption of the suspected drug in accordance with the deviation of parameters comparing to the baseline.
Keywords
Drug Nephrotoxicity, Mechanism, Damage of the Separate Nephron Structures, Risk Factors, Prevention
To cite this article
Sergey Postnikov, Anna Gratzhianskaya, Marya Kostyleva, Aleksey Ermilin, Acute and Chronic Renal Diseases Associated with Different Drugs in Children, American Journal of Pediatrics. Vol. 4, No. 3, 2018, pp. 61-68. doi: 10.11648/j.ajp.20180403.14
Copyright
Copyright © 2018 Authors retain the copyright of this article.
This article is an open access article distributed under the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0/) which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
Reference
[1]
G. Mazhdrakov “Drug-induced renal and urinary tract damage” in book of Mazhdrakov G. and Popkhristova P. “Drug-induced diseases” 1973 Sofia, Medicine and physical training, pp. 507-578.
[2]
Cynthia A. Naughton «Drug-induced nephrotoxicity». Am. Fam. Physician 2008 Sep 15; 78 (6): 743-50.
[3]
Chemodanova M. “Frequency and type of renal damage in poisonings in children and adolescents”. Abstract of dissertation for a degree of PhD, St-Petersburg, 2012
[4]
DHODI Dinesh K. et al. Drug-induced nephrotoxicity. International Journal of Basic & Clinical Pharmacology, [S.l.], v. 3, n. 4, p. 591-597, jan. 2017. ISSN 2279-0780
[5]
Lukianova E. “Nephrotoxicity of antibiotics in neonates”. Good clinical practice. 2002, N2, pp. 53-62.
[6]
Girardi, A. M., Raschi, E., Galletti, S., Poluzzi, E., Faldella, G., Allegaert, K., & Ponti, F. D. Drug-Induced Renal Damage in Preterm Neonates: State of the Art and Methods for Early Detection. Drug safety (2015). 38: 535
[7]
Manual on obstetrics, gynecology and perinatology edited by academician of Russian Academy of Medical Science G. Savelieva. Medical information agency. Moscow, 2006, p. 716.
[8]
Pannu Neesh, MD, SM, FRCP; Mitra K. Nadim, MD. «An overview of drug-induced acute kidney injury». http://www.area-c54. It/public/overview of drug-induced acute kidney injury.
[9]
Stamatakis Mary K. «Chronic kidney diseases». В кн. James E. Tisdale and Douglas A. Miller Drug-induced diseases. Second edition. Bethesda, 2010 Chapter 44, p. 872-84.
[10]
Clinical pharmacology by Gudman and Gylman. Practice. Moscow, 2006. Chapter 52 Anticancer drugs II Antimetabolites. Folic acid antagonists, pp. 10079-83.
[11]
Fleury, Mapi, Caroline Fonzo-Christe, Charline Normand and Pascal Bonnabry. “Confusion between Two Amphotericin B Formulations Leading to a Paediatric Rehospitalisation.” Drug safety - case reports (2016).
[12]
Clinical pharmacology edited by V. Kukes. Moscow, 1991. Publishing by Moscow Medical Academy, p. 442.
[13]
Pai Amy Barton and L. Mason Darius «Acute kidney injury». В кн. James E. Tisdale and Douglas A. Miller Drug-induced diseases. Second edition Bethesda, 2010 Chapter 43, p. 853-71.
[14]
E. Petrosyan Focal segmental glomerulosclerosis – etiological, pathogenetic, clinical and morphological specifics. Pediatrics. 2007, 86 (3)
[15]
Choudhury Devasmita and Ziuddin Ahmad «Drug-associated renal disfunction and injury». Nature clinical practice nephrology (2006) 2, 80-91.
[16]
S. Semykin, S. Postnikov, S. Polikarpova et al. “Comparing efficacy and safety of single and double dosing of amikacin in patients with mucoviscidosis». Bulletin of pediatric pharmacology and threpsology” 2006, v. 3, #6, pp. 42-47
[17]
E. Sorokina “Pharmacokinetics of aminoglycosides II in children of early age having acute pneumonia”. Problems on maternity and childhood, 1987, 10, pp. 39-41
[18]
Lacy M. K., Nicolace D. P., Nightingale C. H. «The pharmacodinamics of aminoglycosides». Clin. Inf. Dis. 1998; 27: 23-7.
[19]
McWilliam S. J., Antoine D. J., Jorgensen A. L., Smyth R. L., Pirmohamed M. Urinary Biomarkers of Aminoglycoside-Induced Nephrotoxicity in Cystic Fibrosis: Kidney Injury Molecule-1 and Neutrophil Gelatinase-Associated Lipocalin (2018) Scientific Reports, 8 (1), art. no. 5094
[20]
E. Savelieva, A. Vialkova, E. Kulagina, L. Kutchenko. Endocrinopathy and renal pathology in children. Russian bulletin if perinatology and pediatrics, 2016, #4, p. 217.
[21]
L. Strachunskyi, T. Reshedko, M. Edelshtein et al. “Comparing activity of cefepime, and other antibiotics against nosocomial infections in Russia” Clinical microbiology and antibacterial chemotherapy, 2003, v. 5, #3, pp. 259-71
[22]
Y. Belousov, S. Shatunov. “Antibacterial chemotherapy”. Reference guide for doctors, Moscow, 2001. Aminoglycosides, pp. 152-73
[23]
D. Gylbert, R. Mellering j., D. Eliopulos et al. “Antibacterial treatment by Jay Sanford”. publishing by Granat. Moscow, 2013, p. 640.
[24]
Y. Poliaev, A. Petrushin. “Modern radiopaque substances and risk of nephropathy development”. Children hospital, 2009, #4, pp. 37-42.
[25]
Tasian Gregory E., Jemielita Thomas, Goldfarb David S., Copelovitch Lawrence, Gerber Jeffrey S., Wu Qufei, and Denburg Michelle R.. Oral Antibiotic Exposure and Kidney Stone Disease. JASN June 2018 29: 1731-1740
[26]
Dyadyk A. I., Kugler T. E. Acute drug-induced tubulointerstitial nephritis. Almanac of Clinical Medicine. 2017; 45 (7): 586-598. (In Russ.) https://doi.org/10.18786/2072-0505-2017-45-7-586-598
[27]
G. Ketova, O. Ilyicheva, Y. Korotkov. “Gentamicin: interstitial nephritis”. Drugs safety, 1998, #3, pp. 15-16
[28]
Myers R. P., Laughlin K. Mc, Hollomby D. J. «Acute interstitial nephritis due to omeprazol». Am.j.gastroenterology 2001, 96: 3428-31.
[29]
S. Postnikov, M. Kostylieva, S. Rubanskyi. “Rare side-effect of paracetamol use in child of 8 years old”. Children hospital, 2009, #3 (37), pp. 22-23
[30]
Acute renal failure of iatrogenic origin”. Section 1. General information. Drug safety #1, 2000, pp. 31-38
[31]
G. Mazhdrakov, N. Popov. “Renal diseases”. Medicine and physical training. Sofia 1969, p. 559
[32]
S. Postnikov, M. Kostylieva, G. Brusov. Case of “Propofol infusion syndrome” in child of 10 years old\\ Safety and risk of pharmacotherapy, 2016. #4, pp. 5-10
Browse journals by subject